Alert archive / Missouri / Wind Advisories in 2019

Wind Advisory 1, NWS Kansas City, MO

January 8, 201910 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Jan 8, 2019, 5:01 AM CST for 10 counties in Missouri. It took effect at Jan 8, 2019, 9:00 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2019, 5:01 AM CST (11:01 UTC)
In effect from
Jan 8, 2019, 9:00 AM CST
Expired
Jan 8, 2019, 11:32 AM CST
In force
3 hr
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Des Moines radar (KDMX), 170 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 11.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2019-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2019-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1969 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS73 KEAX 081101
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
501 AM CST Tue Jan 8 2019

...Strong Winds Will Develop Mid Morning Through the Afternoon...

.An increasing surface pressure gradient across Iowa, moving into
northern Missouri through the day will result in strong north west
winds across portions of northern Missouri.

MOZ003-005>008-015>017-024-025-082130-
/O.NEW.KEAX.WI.Y.0001.190108T1500Z-190109T0000Z/
Worth-Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-
Linn MO-Macon-
Including the cities of Grant City, Bethany, Princeton, Mercer, 
Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, 
Trenton, Milan, Green City, Kirksville, Brookfield, Marceline, 
Macon, and La Plata
501 AM CST Tue Jan 8 2019

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Wind Advisory, which is in effect from 9 AM this morning
to 6 PM CST this evening. 

* TIMING...Mid morning through the Afternoon

* WINDS...Sustained winds between 25 and 30 mph with gusts to 40
  to 45 mph.

* IMPACTS...Difficult travel conditions for high profile vehicles,
  especially on east-west oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Kurtz/Otto
2 follow-up statements
044 
WWUS73 KEAX 081454
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
854 AM CST Tue Jan 8 2019

MOZ003-005>008-015>017-024-025-090000-
/O.CON.KEAX.WI.Y.0001.190108T1500Z-190109T0000Z/
Worth-Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-
Linn MO-Macon-
Including the cities of Grant City, Bethany, Princeton, Mercer, 
Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, 
Trenton, Milan, Green City, Kirksville, Brookfield, Marceline, 
Macon, and La Plata
854 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Mid morning through the late afternoon hours.

* WINDS...Sustained winds between 25 and 30 mph, with gusts as
  high as 40 to 45 mph at times. 

* IMPACTS...Difficult travel conditions for high profile 
  vehicles, especially on east-west oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
540 
WWUS73 KEAX 081732
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1132 AM CST Tue Jan 8 2019

MOZ003-005>008-015>017-024-025-081845-
/O.CAN.KEAX.WI.Y.0001.000000T0000Z-190109T0000Z/
Worth-Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-
Linn MO-Macon-
Including the cities of Grant City, Bethany, Princeton, Mercer, 
Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, 
Trenton, Milan, Green City, Kirksville, Brookfield, Marceline, 
Macon, and La Plata
1132 AM CST Tue Jan 8 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Kansas City/Pleasant Hill has
cancelled the Wind Advisory. 

Expected wind speeds and gusts are expected to remain below
advisory levels. Therefore the wind advisory has been cancelled. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:23 PM CST, 5 hours 38 minutes earlier.

Area forecast discussion, Jan 7, 11:23 PM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1123 PM CST Mon Jan 7 2019

.Discussion...
Issued at 351 PM CST MON JAN 7 2019

Zonal flow returning to the area this afternoon following this
morning's minor shortwave that brought light shower activity to
the region. Despite the fact that this feature brought a cold
front across the region earlier today, temperatures have been slow
to cool with upper 50s and lower 60s being reported across much of
the area. That will begin to change this evening when another
wave passing to our north, swings a secondary cold front south
across the lower Missouri Valley which will finally allow cooler
air to settle south over the region. This should allow high temps
to be roughly 10 degrees cooler than today's values with the other
main story being breezy northwest winds gusting to 30 mph through
the day on Tuesday. Latest guidance suggest both sustained and
gusts should remain below wind advisory thresholds, and will allow
overnight shift another opportunity to inspect later arriving
guidance just to make sure a headline isn't needed. Otherwise,
expect dry conditions to persist through midweek with high
pressure settling south over the region late tomorrow into
Wednesday.

Trends will have to be monitored heading into latter stages of the
work week as deep longwave troughing works east into the southern
Plains from the Desert Southwest. Fcst models overnight began
highlighting the potential for minor impacts from a low pressure
system that models show passing well to our south. Meanwhile, the
majority of solutions highlight an inverted trough extending
northward into the lower Missouri Vly, which combined with an
approaching northern stream wave and broad warm air advection, may
be enough to result in developing precipitation Friday morning
with continuation right through the day on Saturday. Temperature
profiles support precipitation initially developing in the form
of rain, with colder air then expected to move into the region
Friday night and Saturday as northeast low-level flow strengthens
over the region. As as result, have lowered inherited temperatures
down for Saturday, which may support the majority of
precipitation remaining in the form of snow from late Friday night
through Saturday. This could result in some minor accumulations
over the area, and later model runs will certainly bear watching
as the upcoming days progress. In any event, the latter half of
the work week certainly looks cooler and with the potential for
some wintery precip before cool high pressure settles south over
the region by late weekend.

&&

.Aviation...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1123 PM CST MON JAN 7 2019

VFR conditions are expected through the forecast. Light
southwesterly winds will become northwesterly and increase in
speed in the next few hours. Wind gusts will also develop with
gusts to around 25 kts possible. LLWS will also be a concern as
winds just above the surface will increase several hours before
the winds at the surface increase. Winds in the 1500 ft to 2000 ft
range may be 50+ kts. So LLWS looks possible.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...32
Aviation...CDB
Hazardous weather outlook, Jan 7, 5:13 AM CST, 23 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
513 AM CST Mon Jan 7 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081115-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
513 AM CST Mon Jan 7 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Wind Advisories in Missouri, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.